Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 7, 2001, 4:23 AM CDT for Murray County, Minnesota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2001, 4:23 AM CDT (09:23 UTC)
- Expired
- Apr 7, 2001, 5:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Murray County, MN
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 4:30 AM CDT | Thunderstorm Wind 52 E | Slayton, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 070923 SVRFSD MNC101-071000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 423 AM CDT SAT APR 7 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MURRAY COUNTY IN SOUTHWEST MINNESOTA * UNTIL 500 AM CDT * AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FULDA...OR ABOUT 10 MILES SOUTHEAST OF SLAYTON...MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOVRAY...CURRIE AROUND 435 AM CDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:00 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 7, 4:00 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
400 AM CDT SAT APR 7 2001
SEVERE WX GOING ON. NO DISCUSSION.
.FSD...HIGH WIND WARN TODAY SW MN INTO NW IA
WIND ADVY TODAY REST OF CWAIn the hours before
Local storm report, Apr 6, 11:12 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 PM CDT FRI APR 06 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0921 PM 2 SE CARTHAGE SD .88 INCH HAIL
04/06/01 MINER REPORTED BY PUBLIC.
0930 PM 10 SW DE SMET SD .75 INCH HAIL
04/06/01 KINGSBURY REPORTED BY PUBLIC.Local storm report, Apr 6, 11:23 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT FRI APR 06 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM DIXON NE 1.75 INCH HAIL
04/06/01 DIXON REPORTED BY FIRE AND
RESCUE.
0532 PM 1 N DIXON NE 1.75 INCH HAIL
04/06/01 DIXON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0540 PM DIXON NE LIGHTNING
04/06/01 DIXON LIGHTNING CAUSED HOUSE
FIRE. REPORTED BY FIRE
AND RESCUE.
0545 PM 5 NE DIXON NE 1.5 INCH HAIL
04/06/01 DIXON REPORTED BY STORM
SPOTTER.
0550 PM MARTINSBURG NE .75 INCH HAIL
04/06/01 DIXON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0550 PM 3 W PONCA NE 1.75 INCH HAIL
04/06/01 DIXON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0552 PM 3 S ELK PT SD .75 INCH HAIL
04/06/01 UNION REPORTED BY PUBLIC.
0630 PM 4 E SIOUX RAPIDS IA HEAVY RAIN
04/06/01 BUENA VISTA .80 INCHES RAINFALL IN
20 MINUTES. PONDING
WATER IN SOME FIELDS.
REPORTED BY COOPERATIVE
OBSERVER.
0921 PM 2 SE CARTHAGE SD .88 INCH HAIL
04/06/01 MINER REPORTED BY PUBLIC.
0930 PM 10 SW DE SMET SD .75 INCH HAIL
04/06/01 KINGSBURY REPORTED BY PUBLIC.The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:22 AM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 38 min |
| Apr 7, 3:05 AM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 25 min |
| Apr 7, 3:29 AM CDT | Severe Thunderstorm Warning | FSD | Nobles | 31 min |
| Apr 7, 3:51 AM CDT | Tornado Warning | FSD | Murray, Nobles | 24 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.